advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Southampton, England:

My mother, who has type 2 diabetes and takes insulin, has been feeling very faint and sweating badly at regular intervals. She tells me it is due to her diabetes, and she needs to eat something. She has regular meals, but there are not healthy. Each time she has one of these attacks she eats chocolate bars, or cakes, telling me that she has to have sugar. I"m no expert but I'm sure this is wrong. What should she eat if she feels faint?

Answer:

There are several possible causes for your mother's symptoms. I am not sure it is hypoglycemia, although it certainly could be and is more likely especially in an insulin-treated patient.

In addition, I have seen these symptoms in patients who have no low blood sugar readings. Ask your mom to check her blood sugar level more frequently over the next several days and, if possible, during the symptoms you report. If hypoglycemia is confirmed, she needs to adjust her insulin and meal plan with the help of a doctor trained in diabetes care.

MS

DTQ-20020801161007
Original posting 17 Aug 2002
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.